General Letters in Mathematics

Volume 7 - Issue 2 (4) | PP: 79 - 86 Language : English
DOI : https://doi.org/10.31559/glm2019.7.2.4
294
42

A new class of three-term conjugate gradient methods for solving unconstrained minimization problems

Alaa Luqman Ibrahim ,
Salah Gazi Shareef
Received Date Revised Date Accepted Date Publication Date
20/10/2019 20/11/2019 25/12/2019 22/1/2020
Abstract
Conjugate gradient (CG) methods which are usually generate descent search directions, are beneficial for large-scale unconstrained optimization models, because of its low memory requirement and simplicity. This paper studies the three-term CG method for unconstrained optimization. The modified a three-term CG method based on the formal 𝒕∗ which is suggested by Kafaki and Ghanbari [11], and using some well-known CG formulas for unconstrained optimization. Our proposed method satisfies both (the descent and the sufficient descent) conditions. Furthermore, if we use the exact line search the new proposed is reduce to the classical CG method. The numerical results show that the suggested method is promising and exhibits a better numerical performance in comparison with the three- term (ZHS-CG) method from an implementation of the suggested method on some normal unconstrained optimization test functions.


How To Cite This Article
, A. L. I. & , S. G. S. (2020). A new class of three-term conjugate gradient methods for solving unconstrained minimization problems . General Letters in Mathematics, 7 (2), 79-86, 10.31559/glm2019.7.2.4

Copyright © 2022, This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.